MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 35MM; PROSTH, KNEE, PATELLOFE, SEMI-CONS, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II RESURF PAT 35MM; PROSTH, KNEE, PATELLOFE, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Model Number 71420578
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tkr surgery had been performed on the (b)(6) 2015, the patient was felling pain.The patient underwent a revision surgery on the 20-apr-2022 where the gns ii resurf pat 35 mm was replaced with a gii oval resurfacing pat 41 mm.The patient is recovering.
 
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the pilgrim intake form was review and it support the complaint.However, smith and nephew has not received the device/adequate materials to fully evaluate the complaint.Consequently, a thorough medical investigation could not be rendered nor could a definitive root cause of the reported failure be determined.Therefore, the impact to the patient beyond that which has already been reported cannot be confirmed nor concluded.Should any additional clinically relevant documentation be provided, this case would be reassessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the instructions for use for this device reveal that improper fixation, and/or migration of the components could cause possible adverse effects.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II RESURF PAT 35MM
Common Device Name
PROSTH, KNEE, PATELLOFE, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14417359
Report Number1020279-2022-02390
Device Sequence Number12164327
Product Code JWH
UDI-Device Identifier03596010208316
UDI-Public03596010208316
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/24/2024
Device Model Number71420578
Device Catalogue Number71420578
Device Lot Number14HM19606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown